Alert archive / Indiana / Freeze Warnings in 2009
Freeze Warning 2, NWS Northern Indiana
NWS Northern Indiana issued this freeze warning at Sep 30, 2009, 3:18 PM EDT for 13 counties in Indiana; 8 counties in Ohio; 4 counties in Michigan. It took effect at Oct 1, 2009, 2:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2009, 3:18 PM EDT (19:18 UTC)
- In effect from
- Oct 1, 2009, 2:00 AM EDT
- Expired
- Oct 1, 2009, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Northern Indiana
All 25 counties
Adams County, IN, Allen County, IN, Blackford County, IN, DeKalb County, IN, Elkhart County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Noble County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 60 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KIWX 301918 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 318 PM EDT WED SEP 30 2009 ...A FROSTY NIGHT WITH FREEZING TEMPERATURES FOR SOME... .HIGH PRESSURE WILL CONTINUE TO BUILD ACROSS THE GREAT LAKES REGION TONIGHT...ACCOMPANIED BY CLEAR SKIES AND LIGHT WINDS. THE CLEAR SKIES AND LIGHT WINDS COMBINED WITH DRY AND VERY COOL AIR WILL HELP SET THE STAGE FOR LOWS TO DROP WELL DOWN INTO THE 30S. THE COLDEST TEMPERATURES ARE EXPECTED ACROSS SOUTH CENTRAL LOWER MICHIGAN...FAR NORTHERN INDIANA AND EXTREME NORTHWEST OHIO. INZ006-007-MIZ079>081-OHZ001-002-004-005-010330- /O.UPG.KIWX.FR.Y.0005.091001T0600Z-091001T1300Z/ /O.NEW.KIWX.FZ.W.0002.091001T0600Z-091001T1300Z/ LAGRANGE-STEUBEN-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY- INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...SHIPSHEWANA... ANGOLA...FREMONT...STURGIS...THREE RIVERS...WHITE PIGEON... MENDON...COLDWATER...BRONSON...HILLSDALE...LITCHFIELD... JONESVILLE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...FAYETTE... SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER... LIBERTY CENTER 318 PM EDT WED SEP 30 2009 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES WILL RAPIDLY DROP THIS EVENING WITH LOWS DIPPING TO BETWEEN 30 AND 32 DEGREES AFTER MIDNIGHT. TEMPERATURES WILL REMAIN IN THIS RANGE FOR SEVERAL HOURS WITH A LIGHT FREEZE EXPECTED. IF YOU HAVE AGRICULTURAL INTERESTS...MONITOR LATER FORECASTS AND HEADLINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ INZ003>005-008-009-012>018-022>027-032>034-MIZ077-078-OHZ015-016- 024-025-010330- /O.CON.KIWX.FR.Y.0005.091001T0600Z-091001T1300Z/ LA PORTE-ST. JOSEPH IN-ELKHART-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-CASS MI- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT... KNOX...NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE... MEDARYVILLE...PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON... WARSAW...WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY... TRI-LAKES...SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...LOGANSPORT... ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR... ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA... SPENCERVILLE 318 PM EDT WED SEP 30 2009 /218 PM CDT WED SEP 30 2009/ ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT /8 AM CDT/ THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT /8 AM CDT/ THURSDAY. TEMPERATURES WILL RAPIDLY DROP THIS EVENING WITH LOWER TO MIDDLE 30S EXPECTED AFTER MIDNIGHT. TEMPERATURES WILL REMAIN IN THIS RANGE FOR SEVERAL HOURS WITH WIDESPREAD FROST EXPECTED ACROSS THE ADVISORY AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
000 WWUS73 KIWX 010038 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 838 PM EDT WED SEP 30 2009 ...A FROSTY NIGHT WITH FREEZING TEMPERATURES FOR MANY... .HIGH PRESSURE WILL CONTINUE TO BUILD ACROSS THE GREAT LAKES REGION TONIGHT...ACCOMPANIED BY CLEAR SKIES AND CALM WINDS. THE CLEAR SKIES AND CALM WINDS COMBINED WITH DRY AND VERY COOL AIR WILL SET THE STAGE FOR LOWS TO DROP WELL DOWN INTO THE UPPER 20S TO LOWER 30S. THE COLDEST TEMPERATURES ARE EXPECTED ACROSS SOUTHERN LOWER MICHIGAN ...NORTHEAST INDIANA AND NORTHWEST OHIO. INZ005-008-009-016>018-024>027-033-034-MIZ077-078-OHZ015-016-024- 025-010900- /O.UPG.KIWX.FR.Y.0005.091001T0600Z-091001T1300Z/ /O.EXA.KIWX.FZ.W.0002.091001T0600Z-091001T1300Z/ ELKHART-NOBLE-DE KALB-KOSCIUSKO-WHITLEY-ALLEN IN-WABASH- HUNTINGTON-WELLS-ADAMS-BLACKFORD-JAY-BERRIEN-CASS MI-PAULDING- PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...ELKHART...GOSHEN...NAPPANEE... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...HARTFORD CITY...MONTPELIER...PORTLAND... DUNKIRK...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN... DOWAGIAC...CASSOPOLIS...MARCELLUS...PAULDING...ANTWERP... MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT... DELPHOS...OHIO CITY...LIMA...SPENCERVILLE 838 PM EDT WED SEP 30 2009 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES WILL DROP QUICKLY THIS EVENING WITH UPPER 20S TO LOWER 30S EXPECTED AFTER 4 AM EDT. TEMPERATURES WILL REMAIN SUB FREEZING FOR SEVERAL HOURS WITH A WIDESPREAD FREEZE EXPECTED ACROSS THE WARNING AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ INZ006-007-MIZ079>081-OHZ001-002-004-005-010900- /O.CON.KIWX.FZ.W.0002.091001T0600Z-091001T1300Z/ LAGRANGE-STEUBEN-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY- INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...SHIPSHEWANA... ANGOLA...FREMONT...STURGIS...THREE RIVERS...WHITE PIGEON... MENDON...COLDWATER...BRONSON...HILLSDALE...LITCHFIELD... JONESVILLE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...FAYETTE... SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER... LIBERTY CENTER 838 PM EDT WED SEP 30 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY. TEMPERATURES WILL DROP QUICKLY THIS EVENING WITH UPPER 20S EXPECTED AFTER 4 AM EDT. TEMPERATURES WILL REMAIN SUB FREEZING FOR SEVERAL HOURS WITH A WIDESPREAD FREEZE EXPECTED ACROSS THE WARNING AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ INZ003-004-012>015-022-023-032-010900- /O.CON.KIWX.FR.Y.0005.091001T0600Z-091001T1300Z/ LA PORTE-ST. JOSEPH IN-STARKE-PULASKI-MARSHALL-FULTON IN-CASS IN- MIAMI-GRANT- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...LOGANSPORT...ROYAL CENTER... PERU...GRISSOM AFB...MEXICO...MARION...GAS CITY...UPLAND 838 PM EDT WED SEP 30 2009 /738 PM CDT WED SEP 30 2009/ ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT /8 AM CDT/ THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT /8 AM CDT/ THURSDAY. TEMPERATURES WILL RAPIDLY DROP THIS EVENING WITH LOWER TO MIDDLE 30S EXPECTED AFTER 4 AM EDT. TEMPERATURES WILL REMAIN IN THIS RANGE FOR SEVERAL HOURS WITH WIDESPREAD FROST EXPECTED ACROSS THE ADVISORY AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
000 WWUS73 KIWX 010841 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 441 AM EDT THU OCT 1 2009 ...A FROSTY NIGHT WELL UNDERWAY FOR MANY AREAS... .HIGH PRESSURE HAS BROUGHT CLEAR SKIES AND LIGHT WINDS...ALLOWING FOR THE COLDEST NIGHT SO FAR THIS FALL. MANY LOCATIONS WILL BOTTOM OUT IN THE LOWER 30S...WITH AT LEAST A HEAVY FROST...IF NOT A LIGHT FREEZE...MATERIALIZING TOWARDS SUNRISE. INZ005>009-016>018-024>027-033-034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-011300- /O.CON.KIWX.FZ.W.0002.000000T0000Z-091001T1300Z/ ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-KOSCIUSKO-WHITLEY-ALLEN IN- WABASH-HUNTINGTON-WELLS-ADAMS-BLACKFORD-JAY-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...HARTFORD CITY...MONTPELIER...PORTLAND... DUNKIRK...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN... DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS... WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE... LITCHFIELD...JONESVILLE...BRYAN...WAUSEON...ARCHBOLD...FAYETTE... SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER... LIBERTY CENTER...PAULDING...ANTWERP...MELROSE...OTTAWA... PANDORA...KALIDA...FORT JENNINGS...VAN WERT...DELPHOS... OHIO CITY...LIMA...SPENCERVILLE 441 AM EDT THU OCT 1 2009 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. TEMPERATURES WILL DROP OFF A FEW MORE DEGREES PRIOR TO SUNRISE...WITH MOST LOCATIONS SITTING IN THE 30 TO 34 DEGREE RAGE. A FEW LOW AREAS MAY SEE TEMPERATURES BRIEFLY IN THE UPPER 20S. WHILE INDICATIONS ARE THAT NOT EVERYONE IN THE WARNING AREA WILL SEE TEMPS DROP BELOW FREEZING...SENSITIVE PLANTS AND OTHER VEGETATION...INCLUDING SOME FRUIT...WILL EXPERIENCE POTENTIALLY DAMAGING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ INZ003-004-012>015-022-023-032-011300- /O.CON.KIWX.FR.Y.0005.000000T0000Z-091001T1300Z/ LA PORTE-ST. JOSEPH IN-STARKE-PULASKI-MARSHALL-FULTON IN-CASS IN- MIAMI-GRANT- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...LOGANSPORT...ROYAL CENTER... PERU...GRISSOM AFB...MEXICO...MARION...GAS CITY...UPLAND 441 AM EDT THU OCT 1 2009 /341 AM CDT THU OCT 1 2009/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS MORNING. TEMPERATURES ACROSS THE ADVISORY AREA WILL BOTTOM OUT IN THE 33 TO 36 DEGREE RANGE WITH A FEW LOCATIONS POSSIBLY DROPPING BELOW FREEZING BEFORE SUNRISE. THIS WILL RESULT IN WIDESPREAD FROST BEING EXPERIENCED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this freeze warning went out at Sep 30, 2:01 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Sep 30, 2:01 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
201 PM EDT WED SEP 30 2009
.AVIATION...
SFC HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION
TONIGHT...ACCOMPANIED BY CLEARING SKIES AND LIGHT WINDS.
&&
.PREV DISCUSSION... /ISSUED 811 AM EDT WED SEP 30 2009/
UPDATE...
QUICK UPDATE TO REMOVE ALL POPS FROM FORECAST AS RADAR/OBS SHOWING
NOTHING MORE THAN DRIZZLE OR MAYBE A SPRINKLE THIS MORNING. ADDED
PATCHY DRIZZLE MENTION TO MORNING FCST FOR ALL INDIANA COUNTIES
AND ALL MICHIGAN COUNTIES SAVE HILLSDALE AS RADAR/NWS EMPLOYEES/
KOEB OB ALL INDICATING SOME PATCHY DRIZZLE. ADJUSTED SKY GRIDS TO
SHOW GRADUAL CLEARING THROUGHOUT THE DAY WITH A SLOWER TREND
TOWARD SUNNY SKIES DOWNWIND OF LAKE MICHIGAN. UPDATED GRIDS/ZONES
ARE OUT.
PREV DISCUSSION... /ISSUED 408 AM EDT WED SEP 30 2009/
SHORT TERM...
TODAY THROUGH THURSDAY NIGHT.
SEVERAL CHALLENGES IN THE SHORT TERM FROM LAKE EFFECT...TO
POTENTIALLY FREEZING TEMPS...TO INCREASING CHANCES FOR RAIN.
LAKE EFFECT BAND THAT WAS ADVERTISED BY MESOSCALE MODELS PAST
SEVERAL DAYS HAS FINALLY MATERIALIZED TO SOME EXTENT ACROSS LAPORTE
COUNTY. WHILE A FEW HEAVIER BURSTS OF RAIN ARE POSSIBLE...EFFECTS OF
DRY AIR ENTRAINMENT AND LOWERING INVERSION HGTS ALL KEEPING THINGS
IN CHECK SOMEWHAT. ALSO UPSTREAM ACROSS THE LAKE...LAKE SUPERIOR
CONNECTION NOT REALLY IN PLACE WITH CONVERGENCE LIMITED TO SOUTHERN
HALF OF LK MI. WILL CONTINUE POPS BUT HAVE CALMED THEM DOWN SOMEWHAT
WITH ONLY LGT QPF IN GENERAL. AWAY FROM THE LAKE...WIDESPREAD AREA
OF STRATUS CONTINUES UP THROUGH LWR MI. AS LOW CONTINUES TO PULL
AWAY TODAY AND SUN HAS A CHANCE TO BEGIN TO MIX THINGS
OUT...CLEARING STILL EXPECTED ESPECIALLY THIS AFTERNOON. HAVE
INCREASED CLOUD COVER SOMEWHAT THIS MORNING TO REFLECT THIS BUT
CONTINUED WITH CLEAR SKIES BY TONIGHT. HIGHS WILL MANAGE A FEW
DEGREES MORE THAN PAST FEW DAYS WITH READINGS IN THE UPPER 50S TO
AROUND 60.
CHALLENGE TWO WILL BE THREAT FOR FROST ACROSS MUCH OF THE AREA...AS
WELL AS AT LEAST A BRIEF FREEZE. RIDGING SLOWLY MOVING EASTWARD AND
EXPECT SFC DEWPTS TO BE INTO THE 30S ACROSS THE ENTIRE AREA BY
TONIGHT. DECOUPLING WINDS AND CLEAR SKIES WILL SET THE STAGE FOR
TEMPS TO FALL INTO THE 30S...WITH THE WARMEST READINGS FAR SW AND S.
LOOKING ACROSS WISCONSIN AND MN THE COLDER AIR CAN BE SEEN WELL WITH
MANY LOCATIONS IN THE UPPER 20S TO LOWER 30S. FEEL THERE IS ENOUGH
THREAT AND CONFIDENCE TO HOIST A FROST ADVISORY FOR ROUGHLY THE
NORTHEASTERN HALF OF THE AREA AND CHANGE WORDING TO WIDESPREAD
FROST. OUTSIDE THE HEADLINE AREA WILL GO WITH PATCHY TO AREAS OF
FROST FOR NOW. POPULATED LOWS IN FAR NE AREAS ARE AT OR BELOW
FREEZING...WHICH NORMALLY WOULD REQUIRE A FREEZE WARNING.
HOWEVER...A BIT OF CONCERN EXACTLY HOW LONG TEMPS WILL REMAIN IN
THAT RANGE. WILL DEFER UPGRADE TO DAY SHIFT TO LOOK THINGS OVER.
THE AREA SHOULD SEE A NICE DAY FOR THURSDAY AS RIDGING SHIFTS
ACROSS THE AREA WITH HIGHS INTO THE MIDDLE TO UPPER 60S. CLOUDS WILL
BEGIN TO INCREASE FROM THE SOUTH AND WEST AS THE NEXT STORM SYSTEM
CONTINUES TO TAKE SHAPE TO THE WEST. A FRONTAL BOUNDARY WITH
INCREASING MSTR AND LIFT WILL MOVE INTO THE FORECAST AREA THURSDAY
NIGHT. GUIDANCE LEANING TOWARDS HIGH LIKELY TO CAT POPS FOR THE
AREA. ENOUGH CONSISTENCY TO GO AHEAD AND INCREASE TO CHC POPS ALL
AREAS IN THE EVENING AND THEN LIKELY EVERYWHERE OVERNIGHT. GFS AND
NAM SHOW UPWARDS OF 0.75 INCHES OR MORE BUT IN DIFFERING LOCATIONS.
NAM12 AND NEW ECMWF FOCUS BULK OF PRECIP ACROSS NORTHERN AREAS.
HAVE DECIDED TO PLACE HIGHER POPS SOUTH FOR NOW IN THE EVENING...BUT
INCREASE IN POPS MAY BE NEEDED IF MODELS COME INTO BETTER AGREEMENT.
LONG TERM...
MODELS SUGGEST THAT AN OCCLUDING LOW PRESSURE SYSTEM WILL MOVE
INTO THE WRN GRTLKS FRIDAY. STILL SOME TIMING DIFFERENCES WITH NAM
SLOWEST TO BRING DRY SLOT ASSOCIATED WITH THIS LOW INTO THE
CWA...BUT GOOD ENOUGH AGREEMENT ATTM TO TREND POPS UP TO LIKELY
ACROSS NE 1/2 OF CWA FRI MORNING...DECREASING TO JUST A CHC ACROSS
THE ENTIRE AREA FRI AFTN. DIFFERENCE IN SPEED OF DRY SLOT ALSO
EVIDENT IN MOS HIGH TEMPS FOR FRIDAY. FOR NOW COMPROMISED WITH A
BIAS TOWARD THE WARMER MAV WHICH WAS CLOSER TO OUR PREV FCST.
CONTINUED WITH A CHC OF SHOWERS FRI NIGHT THROUGH SAT NIGHT AS
CLOSED/VERTICALLY STACKED LOW LIFTS SLOWLY NE ACROSS THE UPR GRTLKS
WITH MOIST CYCLONIC FLOW PERSISTING. THERMAL TROF AND ASSOCIATED
STRATO CU DECK SHOULD MOVE THROUGH THE AREA DURING THIS PD RESULTING
IN BLO NORMAL HIGHS AND NEAR NORMAL LOWS. BY SUNDAY WK RIDGING
EXPECTED TO MOVE INTO OUR AREA AS THIS LOW LIFTS NE INTO NWRN
QUEBEC. THIS SHOULD PROVIDE DRY WX ACROSS THE CWA FOR LATE IN THE
WEEKEND...THOUGH PRBLY SUFFICIENT LOW LEVEL MOISTURE/INSTABILITY BLO
SUBSIDENCE INVERSION TO KEEP SKIES MOSTLY CLOUDY WITH ONLY SLIGHTLY
WARMER DAYTIME HIGHS ON SUNDAY. PERHAPS ONE DECENT NIGHT OF
RADIATIONAL COOLING SUNDAY NIGHT AS SFC RIDGE MOVES ACROSS THE
AREA...BEFORE WAA AND CLOUDS MOVE BACK IN AHEAD OF ANOTHER LOW
PRESSURE SYSTEM APPROACHING FROM THE WEST ON MONDAY.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FROST ADVISORY FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT /8 AM CDT/
THURSDAY FOR INZ003>009-012>018-022>027-032>034.
MI...FROST ADVISORY FROM 2 AM TO 9 AM EDT THURSDAY FOR MIZ077>081.
OH...FROST ADVISORY FROM 2 AM TO 9 AM EDT THURSDAY FOR OHZ001-002-004-
005-015-016-024-025.
LM...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR LMZ043-
046.
&&
SHORT TERM...FISHER
LONG TERM...JT
AVIATION...SKIPPER
UPDATE...SIMPSONHazardous weather outlook, Sep 30, 6:02 AM EDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 602 AM EDT WED SEP 30 2009 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-011015- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 602 AM EDT WED SEP 30 2009 /502 AM CDT WED SEP 30 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THE FIRST FROST OF THE SEASON IS EXPECTED TONIGHT. COLDEST TEMPERATURES AND MOST WIDESPREAD FROST SHOULD BE NORTHEAST OF A SOUTH BEND TO WABASH LINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-LMZ043-046-MIZ077-011015- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 602 AM EDT WED SEP 30 2009 /502 AM CDT WED SEP 30 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY CONTINUES FOR THE NEARSHORE WATERS OF SOUTHEAST LAKE MICHIGAN THROUGH EARLY AFTERNOON. THE BREAKING WAVES WILL RESULT IN A HIGH RISK OF RIP CURRENTS AT THE BEACHES TODAY. THE FIRST FROST OF THE SEASON IS EXPECTED TONIGHT WITH COLDEST TEMPERATURES AND MOST WIDESPREAD FROST OVER SOUTHWEST MICHIGAN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 4:07 AM EDT | Frost Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 14 more | 29 hr |
Nearby
Freeze Warnings in Indiana, 2009Freeze Warnings in Ohio, 2009Freeze Warnings in Michigan, 2009Every freeze warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.